MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; HIP UNCEMENTED STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; HIP UNCEMENTED STEM
Model Number 01.12.035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14-jul-2020: lot 161560: (b)(4) items manufactured and released on 22-june-2016.Expiration date: 05-may-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional devices involved liner: versafitcup cc trio 01.26.3648hct flat pe hc liner 36 / f (k103352) lot 162312: (b)(4) items manufactured and released on 25-jul-2016.Expiration date: 23-jun-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.The other revised components are not marketed in the usa.Preliminary investigation performed by medacta r&d hip manager: from the images received no conclusions can be achieved.We will wait to receive the devices in order to deeply analyse the event.
 
Event or Problem Description
Implant neck breakage, primary surgery performed on (b)(6) 2016.Revision surgery performed on (b)(6) 2020 (3 years and 6 months after primary).The patient had multiple revision surgeries due to infection, in 2017 and 2019.In those revisions surgeries, the head and the liner were replaced.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta hip r&d manager: the femoral stem is fractured in 2 pieces in the neck portion: the proximal part is still connected to the ceramic femoral head, through a metallic sleeve.The ceramic femoral head has many scratches and gray signs probably due to the rubbing against metal surfaces, such as the fractured neck of the femoral stem.The proximal part of the neck has some scratches and 3 deeper indentations closed to the fracture.The fractured surface is not polished but rough.The distal portion of the distal part shows bone residual; on the fractured neck, many scratches, few burns and 2 deeper indentations are noted.The 2 indentations are closed to the fracture and corresponding to the position of the 3 indentations noted in the proximal part of the neck.These deep scratches (surface indentation) were present on the neck before the breakage occurred.The fractured surface is polished, ald also its edge, probably due to the rubbing against the ceramic head.The root cause of the event is likely the surface cracks that with time may lead to fracture of the involved region; the cracks are caused by some burns due to the electro-cutter or by some scratches due to the multiple revision surgeries.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5
Common Device Name
HIP UNCEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10313460
Report Number3005180920-2020-00449
Device Sequence Number10968995
Product Code JDI
UDI-Device Identifier07630030802171
UDI-Public07630030802171
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Model Number01.12.035
Device Catalogue Number01.12.035
Device Lot Number161560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;